Strattera medication and type1 diabetes


(Faith) #1

My son has had type 1 diabetes for 5 years.  He began taking the Strattera medication for ADD and ever since he started on this medication his BGs are ok during the day time, but seem to go high about 6:00pm and all through the evening.   He's been on this medication for an entire month, and even bumping up the basal and carb ratios at night has not work. (By the way, he's using the Animas pump). Today, I did not give him the medication and he was ok all day.  The neurologist has never heard of this and I feel it's because he's never had a patient with type1 taking Strattera.  Maybe this was just a pure coincidence.  Has anyone heard anything about Strattera and any side effects affecting type1 diabetes?

Sandra

 


(Doug D) #2

Hi Faith - I am not sure as I don't have experience with it but here's a link with a few different articles about ADD meds and blood sugar levels. Might be able to find something there...  http://www.childrenwithdiabetes.com/dteam/index_adhd.htm


(Doug D) #3

Hi again - here's another link with a blog question that might give you a little better answer or at least point you in a direction to find the answer - I hope it helps - good luck!  http://www.childrenwithdiabetes.com/dteam/2003-10/d_0d_bcw.htm


(Faith) #4

Thank you so much for the info.

I will read them.